Alert archive / Ohio / Heavy Snow Warnings in 2007

Heavy Snow Warning 2, NWS Wilmington, OH

February 12, 200710 counties in Ohio; Wayne County, Indiana

NWS Wilmington, OH issued this heavy snow warning at Feb 12, 2007, 3:36 PM EST for 10 counties in Ohio; Wayne County, Indiana. It took effect at Feb 13, 2007, 1:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2007, 3:36 PM EST (20:36 UTC)
In effect from
Feb 13, 2007, 1:00 AM EST
Expired
Feb 14, 2007, 4:11 AM EST
In force
27 hr
Issued by
NWS Wilmington, OH

Counties Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this heavy snow warning went out at Feb 12, 1:17 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Feb 12, 1:17 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
117 PM EST MON FEB 12 2007

.AVIATION /18Z-18Z/...
UPDATING AVN DISCUSSION TO MENTION THAT A CORRECTION TO THE TAFS WAS
SENT OUT. SOFTWARE WOULD NOT DECODE TAFS IF FZ WAS MENTIONED IN ANY
PLACE BUT FIRST IN WX GROUP /FZRAPLSN GOOD...SNPLFZRA NO GOOD/.
FIRST ISSUANCE IS CORRECT WITH THINKING OF PREDOMINANT WX TO LEAST
PREDOMINANT WX. CORRECTION HAD TO BE SENT DUE TO A BUG IN SOFTWARE.

CURRENT BAND OF CONVECTION IN NERN CWA WILL AFFECT CMH/LCK FOR THE
NEXT HOUR OR TWO BUT NOT AFFECT VSBYS OR CIGS AS THE DRY AIR IN THE
LLVLS WILL OVERPOWER ANY VIRGA FALLING FROM A 5-6KFT DECK.

WARM FRONTAL BOUNDARY WILL DEVELOP JUST S OF OHRIVER THIS AFTERNOON
AND SCT SHOWER ACTIVITY S OF IT THIS EVENING WILL QUICKLY MOVE N
OVERNIGHT AS THE SFC LOW TRACKS TOWARDS THE REGION. PTYPE WILL BE
SNOW FURTHER N OF OHRIVER THIS LATE EVENING...AND AS THE NE WINDS
PICK UP...THE PRECIPITATION WILL INTENSIFY LATE TONIGHT. CIGS WILL
RAPIDLY DROP TO THE IFR AND LIFR CATEGORY AFTER DAYBREAK WITH AN
INCREASING INTENSITY OF PRECIPITATION. I-71 CORRIDOR LOOKS TO BE THE
BEST DELINEATION ON THE PTYPE CHANGEOVER WITH SNOW TO THE NW...A MIX
ALONG THE CORRIDOR AND RAIN AND FREEZING RAIN SOUTHEAST OF IT. TO
THE N...MORE SNOW WILL MIX IN NEAR KCMH...BUT TO THE SOUTH NEAR CVG
IT WILL GET A BIT MORE PELLETS AND FREEZING RAIN THAN SNOWFALL.

IN ANY CASE...THERE IS A LOT OF ROOM FOR CHANGING PTYPE FOR THE NEXT
24 HOURS. CIGS AND VSBYS WILL BE IN THE CELLAR. BEST FIRST GUESS IS
IN TAFS ATTM AND WILL BE UPDATED AS NEW INFORMATION ALLOWS FOR A
HOPEFULLY CLEARER PICTURE OF HOW THIS SYSTEM WILL WORK OUT LATER
THIS AFTERNOON AND EVENING.

FRANKS
&&

.PREVIOUS DISCUSSIONS...

ISSUED 1033 AM EST MON FEB 12 2007
SHORT TERM /TODAY AND EARLY TONIGHT/

MORNING UPDATE TODAY WILL REFLECT THE MOST ON CHANCES OF
PRECIPITATION THROUGH MIDNIGHT. I ENDED UP DROPPING THEM SEVERELY
AND HELD OFF OF THE DOOM AND GLOOM FORECAST UNTIL LATER OVERNIGHT.
MODELS SUGGESTING THAT ANY PRECIPITATION THAT GETS GOING LATE TODAY
AND THIS EVENING WILL BE LIGHT TO BEGIN WITH...ESPECIALLY WITH
EASTERLY WINDS FOLDING DOWNSLOPE AND DRYING WINDS INTO THE
LLVLS...HOLDING OFF THE ACTUAL CHANCE OF MEASURABLE PRECIPITATION
UNTIL LATER OVERNIGHT AS THE ISENTROPIC UPGLIDE AND LIFT COOINCIDE
WITH THE WARM FRONT AHEAD OF APPROACHING LOW PRESSURE SYSTEM.

DO NOT EXPECT TO MESS WITH TEMPERATURES TODAY. HOLDING OFF THE
ACTUAL CHANCES FOR PRECIPITATION IS GOING TO BE THE BEST IMPROVEMENT
OF THE FORECAST THAT I CAN MAKE THIS MORNING.

REGARDING THE WATCHES THAT ARE UP...DO NOT EXPECT WARNING CRITERIA
TO BE MET WITH ANY COUNTY THIS EVENING...BUT PROBLEMS WITH TRAVEL
WILL BECOME A POSSIBILITY OVER SOUTHWESTERN CWA...INDIANA
COUNTIES...AND MAYBE EVEN ICY ISSUES IN KY AND SRN OH TOWARDS
DAYBREAK. MEASURABLE PRECIPITATION SHOULD BEGIN AFTER MIDNIGHT IN
MOST OF THESE LOCATIONS. WARNING CRITERIA OF 3.5 INCHES STANDS A
CHANCE OF OCCURRING TOWARDS DAYBREAK IN INDIANA...BUT IT WILL LIKELY
OCCUR TUES MORNING AFTER DAYBREAK. WARNING CRITERIA WILL LIKELY NOT
BE MET THROUGH DAYBREAK FOR ILN CWA

WARNING DECISION IS NOT BEING MADE FOR THIS MORNINGS UPDATED
PACKAGE. HOWEVER...WE WILL HAVE THE WARNINGS OUT IN THE 2 TO 3 PM
TIME FRAME...PROBABLY A WHILE BEFORE THE ZONES ARE IN GOOD ENOUGH
SHAPE TO GO OUT AT THE TYPICAL 3:30-4 PM TIME FRAME.

FRANKS

/ISSUED 510 AM EST MON FEB 12 2007/
SHORT TERM /TODAY THROUGH WEDNESDAY/

AREA OF SNOW OCCURRING AHEAD OF THE ARCTIC FRONT IS EXPECTED TO
JUST BRUSH BY THE NORTHERN ZONES THIS MORNING. OTHERWISE FOCUS IS
ON STORM THAT WILL EMERGE FROM THE SOUTHERN PLAINS THIS EVENING.
MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT WITH THE LOW TRACK
PASSING JUST SOUTH OF THE FORECAST AREA ON TUESDAY. BUT THERE ARE
STILL SIGNIFICANT DIFFERENCES ALOFT. THE NAM TAKES ITS 850 MB LOW
MUCH FURTHER NORTHWEST THAN THE GFS. AND THUS THE NAM IS MUCH
WARMER ABOVE THE SURFACE ALLOWING FOR A CHANGE TO SLEET AND
FREEZING RAIN ACROSS MUCH OF THE FORECAST AREA. IN ADDITION IT IS
MORE AGGRESSIVE IN WARMING THE SURFACE ABOVE FREEZING IN THE SOUTH
WHICH COULD RESULT IN PRIMARILY A RAIN EVENT IN SOME FAR SOUTHERN
COUNTIES. THE GFS SHOW MIXED PRECIPITATION AS WELL BUT THE AREAS
OF TRANSITION BETWEEN PRECIPITATION TYPES ARE FURTHER SOUTH AND
EAST THAN THAT SUGGESTS BY THE NAM. 00Z ECMWF 850 MB TEMPERATURES
FALL IN BETWEEN THE 00Z NAM AND 00Z GFS FORECAST.

IN GENERAL USED A BLEND WITH A LITTLE MORE WEIGHT GIVEN TO THE
GFS. APPEARS THAT THERE WILL BE A WIDE VARIETY OF IMPACTS ACROSS
THE FORECAST AREA. LATEST THINKING IS THAT THERE COULD BE
SIGNIFICANT SNOWFALL IN WEST CENTRAL OHIO TO POSSIBLY ONLY LIGHT
ICING IN PARTS OF NORTHERN KENTUCKY WITH A LARGE TRANSITION ZONE
IN BETWEEN THOSE AREAS. GIVEN THE AMOUNT OF UNCERTAINTY STILL
PRESENT IN THE FORECAST AND BEING THAT THE MAIN IMPACTS ARE STILL
IN THE SECOND PERIOD AND BEYOND...HAVE OPTED TO CONTINUE THE WATCH
FOR NOW.

/ISSUED 438 PM EST SUN FEB 11 2007/
LONG TERM /WEDNESDAY THROUGH SUNDAY/

A GFS ENSEMBLE/ECMWF BLEND SEEMS TO BE THE PREFERRED GUIDANCE FOR
THE FIRST PART OF THE EXTENDED...WITH MORE WEIGHT GIVEN THE ECMWF
FOR THE LATER PART OF THIS PERIOD.

ON WEDNESDAY...LOW PRESSURE WILL BE EXITING TO THE EAST OF OUR AREA.
SOME LINGERING SNOW WILL BE POSSIBLE ACROSS THE AREA...ESPECIALLY
ACROSS THE EASTERN HALF OF THE FORECAST AREA FOR THE FIRST PART OF
THE DAY. THIS SHOULD PUSH EAST AS THE DAY PROGRESSES.

FOR THURSDAY INTO FRIDAY...EXPECT HIGH PRESSURE TO BUILD INTO THE
CENTRAL PART OF THE US. AND WITH THE STRONG LOW PRESSURE SYSTEM
MOVING INTO THE MARITIME PROVINCES...COLDER AIR WILL BE FILTERED
DOWN INTO THE ILN FORECAST AREA FROM THE NORTH. ATTENDANT WITH THIS
WILL BE THE CHANCE OF SOME SURFACE IMPULSES/TROUGHS TO PIVOT DOWN
INTO THE AREA...PROVIDING FOR A SLIGHT CHANCE OF SNOW SHOWERS.

FOR THE LATTER PART OF THIS PERIOD...IT APPEARS THAT A MORE ENHANCED
UPPER LEVEL TROUGH WILL BE DROPPING DOWN OUT OF THE UPPER MIDWEST
AND SHOULD ALLOW FOR ANOTHER WEATHER SYSTEM TO AFFECT THE AREA LATER
ON SATURDAY AND INTO SUNDAY.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
     FOR OHZ060>063-070>073-077>082-088.

     WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
     NIGHT FOR OHZ026-034-035-042>046-051>056-064-065-074.

KY...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
     FOR KYZ089>100.

IN...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
     FOR INZ050-058-059-066-073>075-080.
&&
Hazardous weather outlook, Feb 12, 5:12 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EST MON FEB 12 2007

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-064-065-074-
131015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-HOCKING-
512 AM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE OUT OF THE SOUTHERN PLAINS TODAY.

THERE IS STILL MUCH UNCERTAINTY...BUT AREAS NORTH OF I-70 SHOULD
STAY MAINLY SNOW LATE THIS AFTERNOON INTO THE OVERNIGHT.
ACCUMULATIONS OF SNOW ARE LIKELY. THE SNOW MAY MIX BRIEFLY WITH
SLEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SIGNIFICANT ADDITIONAL ACCUMULATIONS OF SNOW ARE LIKELY TUESDAY. THE SNOW
MAY MIX WITH SLEET AT TIMES. A WINTER STORM WATCH IS IN EFFECT
FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ066-073>075-080-KYZ089>100-OHZ063-070>073-077>082-088-131015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
512 AM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE OUT OF THE SOUTHERN PLAINS TODAY.

THERE IS STILL MUCH UNCERTAINTY...BUT AREAS SOUTH OF I-70 COULD
HAVE A WINTRY MIX THIS AFTERNOON INTO THE OVERNIGHT. SIGNIFICANT
ACCUMULATIONS OF ICE AND SNOW ARE LIKELY. THE SNOW MAY MIX WITH
RAIN AT TIMES ALONG AND SOUTH OF THE OHIO RIVER. A WINTER STORM WATCH
IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SIGNIFICANT ADDITIONAL ACCUMULATIONS OF ICE AND SNOW ARE LIKELY TUESDAY.
THE SNOW MAY MIX WITH RAIN AT TIMES ALONG AND SOUTH OF THE OHIO
RIVER. A WINTER STORM WATCH IS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:36 PM ESTWinter Storm WarningILNBrown, Butler, Clark, Clermont, Clinton, Fairfield and 13 more37 hr
Feb 12, 3:36 PM ESTWinter Weather AdvisoryILNAdams, Pike, Scioto37 hr

Nearby

Heavy Snow Warnings in Ohio, 2007Heavy Snow Warnings in Indiana, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.